Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 94, NWS Eureka, CA

November 19, 2020

NWS Eureka, CA issued this small craft advisory at Nov 19, 2020, 2:55 AM PST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2020, 2:55 AM PST (10:55 UTC)
Expired
Nov 19, 2020, 5:00 AM PST
In force
2 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

689 
WHUS76 KEKA 191055
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
255 AM PST Thu Nov 19 2020

PZZ455-191300-
/O.NEW.KEKA.SC.Y.0094.201119T1055Z-201119T1300Z/
Cape Mendocino to Pt Arena out 10 nm-
255 AM PST Thu Nov 19 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PST EARLY THIS
MORNING...

* WHAT...Seas 8 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 5 AM PST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-191300-
/O.EXT.KEKA.SC.Y.0093.000000T0000Z-201119T1300Z/
Pt St George to Cape Mendocino out 10 nm-
255 AM PST Thu Nov 19 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PST EARLY THIS
MORNING...

* WHAT...Southwest winds 10 to 20 kt and seas 9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 5 AM PST early this morning.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-191900-
/O.EXT.KEKA.SC.Y.0093.000000T0000Z-201119T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
255 AM PST Thu Nov 19 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Southwest winds 10 to 20 kt and seas 9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until noon PST today.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-191300-
/O.EXT.KEKA.SC.Y.0093.000000T0000Z-201119T1300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
255 AM PST Thu Nov 19 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PST EARLY THIS
MORNING...

* WHAT...Southwest winds 10 to 20 kt and seas 9 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 5 AM PST early this morning.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 2:25 PM PST, 12 hours 30 minutes earlier.

Area forecast discussion, Nov 18, 2:25 PM PST, 12 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
225 PM PST Wed Nov 18 2020

.SYNOPSIS...Showers and a few thunderstorms will be possible over
northwest California tonight. Drier weather is then expected
across the region Thursday afternoon through Saturday. In
addition, clearing skies will favor cold temperatures Friday and
Saturday morning. Light rain will then return to the area Sunday
and Monday.

&&

.DISCUSSION...A cold upper trough was positioned over the
southeastern Gulf of Alaska and Northeastern Pacific Wednesday
afternoon. Lobes of ascent combined with an unstable atmosphere
have aided in periods of showers over the coastal waters and
inland areas...though the bulk of shower activity has shifted east
to the high terrain due to the combination of daytime surface
heating and deep-layer westerly flow. Large-scale support for
shower development is forecast to exit east during Thursday
morning, followed by gradually clearing skies Thursday afternoon.
Strong radiational cooling will be probable Thursday night into
Friday morning, and again Friday night into Saturday morning,
which will aid in morning lows in the low to mid 20s across many
interior valleys, and low to mid 30s near the coast. After
Saturday, a minor upper wave is forecast to move east across the
area during Sunday. Light shower activity will be possible with
that wave Sunday and Monday.

Garner

&&

.AVIATION...Rain/Showers and other flight hazards, associated
with an energetic cold front, pushed across the region this
morning. By late morning skies had generally lifted from MVFR
conditions to VFR. However, a few widely scattered showers moved
through the region before noon...especially at UKI. By Mid-
afternoon, another weather disturbance was West to Northwest of
the Del Norte Coast was and basically moving to the Northeast; the
tail end of the disturbance will brush the Del Norte Coast.
Through the evening, a couple of more disturbances should move
across the North Coast; more showers and possibly an isolated
thunderstorm or two are expected to impact CEC and ACV. Improving
conditions currently expected for the TAF sites Thursday
afternoon. /TA

&&

.MARINE...Marine conditions will continue to straddle Small Craft
Advisory criteria into tonight, driven mainly by a large westerly
swell that continues to move through the coastal waters this
afternoon. This swell will slowly subside below 10 feet through
this evening, which should allow existing headlines to come to an
end by Thursday morning. Meanwhile, moderate southwesterly breezes
will also diminish overnight as the final in a series of surface
troughs moves across the area, leaving mainly light and variable
winds for Thursday. High pressure will build over the West Coast
from Thursday evening through Saturday and establish a northerly
winds regime for the end of the week. This will likely necessitate
a fresh round of advisories for at least the outer marine zones
heading into the weekend. /CB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     3 AM PST Thursday for PZZ450-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Nov 18, 5:44 AM PST, 21 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
544 AM PST Wed Nov 18 2020

CAZ101>107-109-110-112-191345-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Mendocino Coast-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
544 AM PST Wed Nov 18 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

There is a slight chance of thunderstorms with locally heavy rain.
Also, snow accumulations are expected on the mountain tops above
4500 feet. Scott Mountain Pass on route 3 may receive an inch or
two of new snow.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Frost and subfreezing temperatures are expected Friday
and Saturday mornings.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ113>115-191345-
Southeastern Mendocino Interior-Northern Lake County-
Southern Lake County-
544 AM PST Wed Nov 18 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ108-111-191345-
Southern Trinity-Northeastern Mendocino Interior-
544 AM PST Wed Nov 18 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Snow accumulations are expected on the mountain tops above 4500
feet.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 3:00 AM PSTFreeze WarningEKADel Norte, Humboldt, Mendocino30 hr
Nov 19, 2:32 PM PSTSmall Craft AdvisoryEKA66 hr
Nov 19, 2:39 PM PSTFrost AdvisoryEKADel Norte18 hr

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.